Florida, 2007Lightning Strike in Florida, September 10, 2007
September 10, 2007 · NWS TBW · 1 event in 1 county or zone
Scattered thunderstorms developed along the west coast sea breeze front late in the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along the west coast sea breeze front late in the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Sep 10, 1:26 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 10, 1:26 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
226 PM EDT MON SEP 10 2007
.SHORT TERM (THIS AFTERNOON - WEDNESDAY)...SHOWERS AND
THUNDERSTORMS CRANKING UP FROM HILLSBOROUGH/POLK COUNTY NORTHWARD
IN UNSTABLE AIR. AS EXPECTED...DEEP LAYER SOUTHERLY FLOW IS MOVING
THEM ALONG AT A NICE CLIP...WHICH NORMALLY WOULD BE GOOD NEWS
EXCEPT THAT LINEAR DEVELOPMENT MAY CREATE HEAVY RAINFALL AMOUNTS
IN BANDS. FARTHER SOUTH...AMPLE MID AND HIGH CLOUDS HAVE KEPT
TEMPERATURES DOWN...BUT BREAKS ARE APPEARING AND WITH A COUPLE
HOURS OF HEATING EXPECT AREAS SOUTH OF POLK AND HILLSBOROUGH TO
LIGHT UP AS WELL.
FOR TONIGHT...EXPECT LINGERING LIGHT SHOWERS AND PERHAPS AN
ISOLATED THUNDERSTORM DURING THE EVENING...FOLLOWED BY GRADUAL
CLEARING TO AT LEAST PARTLY CLOUDY IN ALL BUT LEVY AND THE
IMMEDIATE NATURE COASTLINE JUST SOUTH (CITRUS/HERNANDO) WHERE
SOUTH/SOUTHWEST FLOW AND CONTINUE DEEP MOISTURE SHOULD ALLOW
ISOLATED TO SCATTERED STORMS TO REDEVELOP TOWARD SUNRISE.
GFS IS THE MODEL OF CHOICE FOR DAYS 2 AND 3 AS THE NAM MAY BE
SUFFERING FROM SOME CONVECTIVE FEEDBACK. EVEN SO...IT ALSO HAS THE
BIG PICTURE LAID OUT NICELY. THAT BIG PICTURE SHOWS THE BEST
CHANCES FOR WIDESPREAD ACTIVITY SHIFTING TO LEVY AND PERHAPS
CITRUS COUNTY...WITH THE POTENTIAL FOR MORNING INTO AFTERNOON
TRAINING ACTIVITY. SHOULD THE NAM PAN OUT...THIS MAY BECOME MORE
OF AN ISSUE. HOWEVER...THE GFS BIGGER PICTURE SHOWS THAT THE LOW
LEVEL SOUTH/SOUTHWEST FLOW IS AROUND THE PERIPHERY OF THE 500 MB
RIDGE...RATHER THAN AN APPROACHING (AND POSITIVE TILT) TROUGH...SO
CONFIDENCE IS LOW IN FORECASTING ANYTHING MORE THAN SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WITH NO SPECIFIC HIGHLIGHTS.
FARTHER SOUTH...LIGHT GENERALLY SOUTH TO SOUTHEAST FLOW AND STILL
PLENTY OF MOISTURE SHOULD SET UP ANOTHER AFTERNOON OF NUMEROUS
STORMS ESPECIALLY INLAND AND GENERALLY NORTH OF CHARLOTTE AND LEE
COUNTIES. WILL CONTINUE LOCALLY HEAVY RAINFALL MENTION...WHICH
MIGHT WORK OUT FOR MORE AREAS GIVEN THE SLOWER STORM MOTION.
AREAL COVERAGE AND RAIN CHANCES SHOULD DROP BACK A BIT BY
WEDNESDAY AS SOMEWHAT DRIER AIR MOVES IN FROM THE SOUTH.
AGAIN...THIS ASSUMES THAT THE NAM IS SUFFERING FROM CONVECTIVE
FEEDBACK...AS IT SHOWS A WEAK SURFACE LOW MOVING ACROSS THE
NORTHEAST GULF WEDNESDAY MORNING.
HAVE MADE LITTLE CHANGES TO THE TEMPERATURE FORECAST.
.LONG TERM (WEDNESDAY NIGHT - MONDAY)...PERIOD STARTS WITH A STALLED
SURFACE FRONT OVER THE GA/FL BORDER AND ITS PARENT MID LEVEL LOW
OVER EASTERN CANADA MOVING INTO THE NORTHERN ATLANTIC. A
PERSISTENT SURFACE RIDGE REMAINS IN PLACE OVER CENTRAL AND
SOUTHERN FLORIDA. GFS ALSO SHOWS HIGH PRESSURE ALOFT OVER THE
WESTERN ATLANTIC... FLORIDA AND EXPANDING INTO THE CENTRAL GULF
WATERS. THESE FEATURES REMAIN IN PLACE THROUGH FRIDAY WHEN A
SECOND STRONGER TROUGH DEEPENS OVER THE GREAT LAKES AREA AND SENDS
A FRONTAL BOUNDARY INTO THE SOUTHEAST U.S. WHICH REACHES NORTHERN
FLORIDA BY SATURDAY MORNING. THE SURFACE RIDGE WEAKENS SOME AND
ALLOWS FOR DEEP LAYER MOISTURE AHEAD OF THE FRONT TO PENETRATE
INTO CENTRAL FLORIDA. MEANWHILE...MODEL DATA CONTINUES TO SUGGEST
A TROPICAL WAVE FEATURE PASSING THROUGH SOUTHERN FLORIDA LATE
FRIDAY AND INTO SATURDAY.
WITH ALL THESE FEATURES INTERACTING OVER THE AREA...CHANCES OF
SHOWERS AND THUNDERSTORMS WILL BE GOOD THROUGH THE WEEKEND.
50/40 POPS REMAIN IN PLACE EACH AFTERNOON AND BEST CHANCES FOR
SIGNIFICANT THUNDERSTORM ACTIVITY ON SATURDAY. THE FRONT FINALLY
BREAKS DOWN ON MONDAY AND ITS ASSOCIATED MOISTURE FIELD LIFTS
NORTHWARD.
EXPECT TEMPERATURES TO REMAIN CLOSE TO CLIMO EACH DAY WITH SOME
LOCATIONS EXPERIENCING MORNING LOWS A COUPLE OF DEGREES WARMER THAN
NORMALS.
&&
.AVIATION...EXPECT PERIODS OF MVFR/IFR UNDER HEAVY RAIN AND
SCATTERED THUNDERSTORMS THROUGH THE LATE AFTERNOON...THEN SHOWERS
LINGERING IN THE VICINITY OF THE TAF SITES THROUGH THE EARLY EVENING
HOURS. ALSO...PERIODS OF CEILINGS LOWERING INTO THE 2K-3K FEET
CATEGORY MAY CONTINUE TO AFFECT THE TERMINALS AT TIMES THROUGH
TUESDAY MORNING. BRIEF PERIODS OF GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING MAY ACCOMPANY THE STRONGEST CELLS.
THE MAIN AREA OF SHOWERS AND THUNDERSTORMS ACTIVITY SHOULD MIGRATE
TO THE NORTH OF TPA ON TUESDAY...BUT ENOUGH LOW LEVEL MOISTURE WILL
REMAIN OVER THE AREA FOR ANOTHER ROUND OF AFTERNOON THUNDERSTORMS TO
HAPPEN ESPECIALLY NORTH OF SRQ.
&&
.MARINE...LIGHT SOUTH TO SOUTHEAST FLOW (10 KNOTS OR LESS) SHOULD
PREVAIL THROUGH AT LEAST THURSDAY. FRIDAY AND SATURDAYS WIND
DIRECTION WILL DEPEND ON HOW MUCH OF THE AUTUMNAL SURFACE HIGH
BRIDGES ACROSS THE STATE. FOR NOW WILL GENERALLY SPLIT THE
DIFFERENCE AND ROLL EAST AT 10 KNOTS OR LESS. SEAS WILL BE SLIGHT
(3 FEET OR LESS) EXCEPT BRIEFLY CHOPPY IN STRONGER CELLS
ESPECIALLY OVERNIGHT THROUGH MID MORNING UNTIL WEDNESDAY AT LEAST.
&&
.FIRE WEATHER...PLENTY OF HUMIDITY AND LIGHT TRANSPORT WINDS MEAN
NO ISSUES THROUGH AT LEAST WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 89 75 90 / 20 50 30 50
FMY 74 91 74 91 / 20 50 20 40
GIF 74 92 74 92 / 40 70 30 50
SRQ 74 89 74 90 / 20 50 30 40
BKV 71 88 71 90 / 40 70 30 50
SPG 78 89 78 90 / 20 50 30 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM...88/BSG
LONG TERM/AVIATION...22/TR
Hazardous weather outlook, Sep 10, 4:15 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
515 AM EDT MON SEP 10 2007
FLZ039-042-043-048>052-055>057-060>062-065-101430-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
515 AM EDT MON SEP 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
ABUNDANT TROPICAL MOISTURE STREAMING INTO THE REGION ON A DEEP
LAYERED SOUTHERLY WIND FLOW COMBINED WITH AN UPPER LEVEL DISTURBANCE
OVER THE EASTERN GULF OF MEXICO WILL SUPPORT NUMEROUS SHOWER AND
THUNDERSTORM DEVELOPMENT OVER ALL OF WEST CENTRAL AND SOUTHWEST
FLORIDA TODAY. THE MAIN HAZARDS FROM THE THUNDERSTORMS WILL BE
LOCALLY HEAVY RAINS...STRONG GUSTY WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES.
...FLOOD IMPACT...
A VERY MOIST AIR MASS COMBINED WITH AN UPPER LEVEL DISTURBANCE
OVER THE EASTERN GULF WILL SUPPORT SOME LOCALLY HEAVY RAINFALL OVER
WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. THUNDERSTORMS THAT DEVELOP
TODAY WILL BE CAPABLE OF PRODUCING BETWEEN 2 AND 3 INCHES OF RAIN
OVER A SHORT PERIOD OF TIME. THESE HEAVY RAINS WILL CAUSE MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AS WELL AS THE
PONDING OF WATER ON ROADWAYS. MOTORIST SHOULD EXERCISE CAUTION
WHILE DRIVING TODAY.
RESIDENTS AND VISITORS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD
REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS TODAY. IF LIGHTNING
IS OBSERVED OR THUNDER IS HEARD...MOVE INDOOR IMMEDIATELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DURING TUESDAY AND WEDNESDAY DEEP TROPICAL MOISTURE AND A LINGERING
UPPER LEVEL DISTURBANCE OVER THE GULF WILL SUPPORT ADDITIONAL SHOWER
AND THUNDERSTORM DEVELOPMENT OVER ALL OF WEST CENTRAL AND SOUTHWEST
FLORIDA...WITH ADDITIONAL LOCALLY HEAVY RAINS POSSIBLE. IN ADDITION
TO THE HEAVY RAINS...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. SCATTERED MAINLY AFTERNOON
THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SUNDAY. LOCALLY HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY
WINDS WILL BE POSSIBLE WITH THE STORMS.
WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG
APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS
BEFORE USING THE TELEPHONE OR RUNNING WATER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
MCMICHAEL
Lightning, Lee
- When
- September 10, 3:55 PM EST
- Where
- Lee County, 1.7 mi NE of Fort Myers
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 26.647, -81.831
A 53-year-old man was struck by lightning while standing on a pier on the Caloosahatchee River near Freemont Street. He was taken to the hospital and died the next day.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Lightning, Lee | 2007-09-11 | 53 | Male | Outside/Open Areas | Direct |
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 10 to 12, 20075 injured · 1 event
- Lightning Strikes in Delaware, September 10 to 11, 2007$30,000 · 2 events
- Flash Flooding in Texas, September 10 to 11, 2007$15,000 · 3 events
- Hail and Damaging Winds in New Mexico, September 10, 2007$4,000 · 1.75 in hail · 9 events
- Damaging Wind and Heavy Rain in Florida, September 10, 200750 kt wind · 2 events
- Flash Flooding in Missouri, September 10, 20072 events
- Flash Flooding in New Mexico, September 10 to 11, 20072 events
- Wildfire in Washington, September 10 to 17, 20071 event
- High Wind in Alaska, September 10 to 11, 200770 kt wind · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 10, 20071 event
- Funnel Cloud in Florida, September 10, 20071 event
- Waterspout in South Atlantic Coastal Waters, September 10 to 11, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48296.